A nodal domain theorem and a higher-order Cheeger inequality for the graph p-Laplacian
Francesco Tudisco,
Matthias Hein,
EMS Journal of Spectral Theory,
8 :
883--908
(2018)
Abstract
We consider the nonlinear graph p-Laplacian and its set of eigenvalues and associated eigenfunctions of this operator defined by a variational principle. We prove a nodal domain theorem for the graph p-Laplacian for any pā„1. While for p>1 the bounds on the number of weak and strong nodal domains are the same as for the linear graph Laplacian (p=2), the behavior changes for p=1. We show that the bounds are tight for pā„1 as the bounds are attained by the eigenfunctions of the graph p-Laplacian on two graphs. Finally, using the properties of the nodal domains, we prove a higher-order Cheeger inequality for the graph p-Laplacian for p>1. If the eigenfunction associated to the k-th variational eigenvalue of the graph p-Laplacian has exactly k strong nodal domains, then the higher order Cheeger inequality becomes tight as pā1.
Please cite this work as:
@article{tudisco2016nodal,
title={A nodal domain theorem and a higher-order {C}heeger inequality for the graph $p$-{L}aplacian},
author={Tudisco, Francesco and Hein, Matthias},
journal={EMS Journal of Spectral Theory},
volume={8},
issue={3},
pages={883--908},
year={2018},
publisher={European Mathematical Society}
}
Links:
doi
arxiv
Keywords:
nonlinear eigenvalues
Graph p-Laplacian
Graph Laplacian
eigenvalues
nodal domains
variational eigenvalues
Cheeger inequality
spectral clustering
networks